After reading through the old thread about Levaquin, and seeing the rampant misconceptions regarding this drug (and its parent class, fluoroquinolones), I now find that it is necessary to share my own experiences with Levaquin. To start off, I am 24 years old, and was healthy prior to ingesting this antibiotic. The first time I was given this drug was in December of 2003, and approximately 6 months later I partially tore a tendon in my shoulder during non-strenuous activity. This along a few other symptoms (joint pain, fatigue, muscle spasms, etc...) were never connected to the drug I was given by either myself or doctor; blood tests revealed nothing egregiously wrong, and my doctor was stumped. I recovered from my injuries, only to be given Levaquin again in December of 2004. This time, it destroyed my life. I find myself now, over 13 months later, still nearly unable to walk due to severe tendon and nerve damage in my lower legs. I have been unable to walk for more than a few minutes at a time since January of 2005, and even standing is exceedingly difficult at times. I have now suffered from tendon problems in the following joints: feet, ankles, knees, hips, back, hands, wrists, elbows, shoulders (I would merely say all joints, but I think that I may have a toe or two which are still unaffected); I also have problems with every major muscle group in my body. The pain is indescribable, unbearable, and quite simply, cruel and inhuman punishment for the mistake of merely trusting the medical community. The full list of my side effects (almost all of which continue to this day) is as follows: Fatigue, severe muscle weakness/soreness, buzzing/pricking/vibratory sensations in lower legs (signs of neuropathy), popping/cracking joints, gastrointestinal problems, recurring ear pressure, difficulty finding/spelling words, severe pain/stiffness upon waking, burning pain in legs, heart palpitations/tachycardia, red/dry eyes, hair loss, brain fog, memory loss, inability to focus, mood disturbances, bouts of depersonalization/derealization, anxiety (unprovoked panic attacks, even while sleeping), depression, insomnia, electrical sensations in brain, jitteriness/shakiness, limited joint range of motion (almost every joint), cold extremities, mild occasional hallucinations, dizziness, nausea, dislocated fibular head below left knee (due to muscle weakness), periodic limb movement disorder, and others which are not easily describable in list form. Many of you who read this may scoff, may attack me as ill-informed, or worse, a liar. I cannot change that, as mankind has a remarkable ability to ignore/disbelieve information that threatens one’s previous worldview. You are allowed to believe whatever you want, and so be it. But let me ask you this, if it was not Levaquin which caused me all of these problems, then what was it? And why did they begin occurring shortly after consuming that drug? Why are thousands of other people complaining of the exact same array of ailments after being exposed to this class of pharmaceuticals? You can shield yourself by wrapping up snugly in disbelief, but doing so in no way changes the truth of the matter. Nor does it alleviate, prevent, or alter the suffering that we endure. Anyone who reads this can easily choose to close to their minds to this, but what about their hearts, the basic essence of compassion and humanity which bind us as a species? People have come to you and said that they are suffering, and thus far the only retort I’ve seen is to attack them and their credibility rather than listen, try to learn, or at least offer some condolences (see the old thread for examples of the caustic replies). What do I have to gain by doing this, or making this all up? The victims of this are not ‘conspirators’, we are hurt, and seek justice. I ask for nothing more than recognition by those who perpetrate this, and help in stopping it. More importantly, what do you have to lose by listening? Market share and profit margin, the proverbial ‘bottom line’? If so, if these factors weigh more heavily on your mind than gross injustice and the cries of humanity, than I pray for you. It is too late for me, as I have already been hurt and only time may one day heal me, but if no one stands up, if education about these dangers does not proliferate, then more innocent people will end up like me today, tomorrow, and the next. I am not asking for a complete ban on these drugs, merely that they be used as a last line of defense (which is what they were originally designed/approved for) against resistant infections where they would mean the difference between life or death, and only then in cases where the patient is fully informed. Most, nearly all, of those who have been hurt were given these drugs before any others were tried, for diagnoses that did not require them. Pushing these drugs as first line agents by playing down their toxicity profile and claiming that they are ‘safe and effective’ is a moral crime if not a legislated one (yet). I ask that all doctors be properly educated (by the pharmaceutical representatives they rely on) as to the inherent risks associated with fluoroquinolone use. Finally, I also ask the companies who manufacture these drugs to immediately send out ‘dear doctor’ letters warning of the following three facts: that fluoroquinolones can cause adverse reactions long after treatment has been discontinued, that these adverse reactions can sometimes be completely disabling, and that they can be non-abating. Merely the truth and nothing more…to save the health and lives of your fellow man. Is this too much to ask in return for my life?